Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 202, NWS Jackson, MS

June 19, 2002Simpson County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 19, 2002, 8:17 PM CDT for Simpson County, Mississippi. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2002, 8:17 PM CDT (01:17 UTC)
Expired
Jun 19, 2002, 9:00 PM CDT
In force
43 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Simpson County, MS

What was reported inside it

TimeReportWhereRemark
Jun 19, 8:25 PM CDTThunderstorm WindD Lo, MSSeveral trees were blown down across Cado Road.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.3 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2002-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2002-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1626 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-69 m²/s²
0-3 km storm-relative helicity
-57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 200117
SVRJAN
MSC127-200200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
816 PM CDT WED JUN 19 2002

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 900 PM CDT

* AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER DLO...OR ABOUT 5 MILES NORTHWEST OF
  MENDENHALL...MOVING WEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR MENDENHALL AND DLO RIGHT NOW
  BE NEAR BRAXTON AT 820 PM CDT

WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM ALONG WITH HAIL TO THE 
SIZE OF DIMES. BRIEF HEAVY RAINFALL AND DANGEROUS CLOUD-TO-GROUND 
LIGHTNING IS LIKELY AS WELL WITH THIS STORM. TAKE COVER NOW

HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM.

LAT...LON 3191 8968 3204 8970 3205 9016 3188 9013

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 7:05 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 19, 7:05 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...1ST UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
705 PM CDT WED JUN 19 2002

SCATTERED...PULSE TSTORMS NOW ORIENTED ALONG A RAYVILLE LA...TO SATARTIA
/YAZOO CITY MS...TO MADISON MS...TO ROSS BARNETT RESERVOIR...TO
MORTON MS...RALEIGH MS...LAUREL MS LINE...MOVING NW AT 10 TO 15 MPH
ALONG GENERATED OUTFLOW FROM PREVIOUS SEABREEZE CONVECTION AND ALONG
-4 LI AXIS. OTHER STORMS WERE ON FRINGE ON -6 LI AXIS FROM
PHILADELPHIA TO DE KALB. OUTFLOW STARTING TO OUTRUN STORMS WEST OF
I-55 AND WITH SUNSET OCCURRING WITHIN AN HOUR OR SO...EXPECT GENERAL
COVERAGE OF CONVECTION TO DIMINISH. WITH BOUNDARY LAYER STABILIZED
OVER SOUTHERN 1/3 OF CWFA...WILL DO AN INITIAL UPDATE TO TRIM DOWN
POPS/THUNDER THERE AND FOR CENTRAL AS STORMS PROPAGATE NW WITH TIME
AND DISSIPATE. OTHERWISE...TEMPS/WINDS LOOK FINE FOR NOW AND WILL
REISSUE ANOTHER UPDATE BEFORE 10 PM NEWS FOR REMOVAL OF POPS MOST
AREAS.

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

05/

In the hours before

Local storm report, Jun 19, 5:30 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CDT WED JUN 19 2002

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0515 PM    6NE PORT GIBSON           MS   WIND DAMAGE
06/19/02   CLAIBORNE                      LARGE LIMBS DOWN.
                                          REPORTED BY NWS SPOTTER.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 4:55 PM CDTSevere Thunderstorm WarningJANJones30 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.